Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: stable bipolar II stopping meds

Posted by super on May 25, 2001, at 14:29:02

In reply to Re: stable bipolar II stopping meds super, posted by judy1 on May 25, 2001, at 10:39:44

My p-doc will not do a trial without meds. I stopped meds on my own before but I started to get a little manic, where I was spending lots of money and not sleeping much. But I had continued to take Wellbutrin, so maybe if I cut out both...Also, that was during the winter and winters are always hard for me. And I had just moved and made a big change in lifestyle. My p-doc seems skeptical of other mood stabilizers besides depakote and lithium. When I have suggested stopping depakote, she says that my "other choice" is to go back on lithium, which had a lot of side effects for me. Once, I think she did mention Topamax, so maybe I could get her to prescribe that to me. My sister takes Neurontin, which she likes, but my p-doc has never mentioned it to me. Judy, which mood stabilizers do you like better than Depakote?

BTW, I'm 26 and I only had two bad (meaning long-lasting and intense) hypomanic episodes and three major depressive episodes. Other than than, I think my tendency has been to cycle a lot between mild hypomania and depression, which ranges from mild to serious. The way I've always seen it is the hypomania is my body's way of trying to shake itself out of the oppressive depressive episodes.

The reasons I want to stop meds:
1) I swear one of my meds (p-doc says probably Wellbutrin) has made me constipated for two years! It's sooo awful and it seems to get worse and worse. I was diagnosed with "irritable bowel syndrome" shortly after starting the wellbutrin/depakote combo.

2) I want to feel like I can have kids when I'm ready (probably in three years).

Judy, BTW, congrats!!!
super

> I'm sure you could get by with a mood stabilizer that has fewer side effects than depakote (which is w/o a doubt the most depressing med I've ever taken) You didn't mention dosages, BP2 can get along on much lower doses of mood stabilizers than bp1's (and that usually gets rid of side effects right there) As far as your AD, they are so contradicted in the majority of people suffering from bp disorder- do a search on threads here. Make sure you taper SLOWLY and keep the xanax around for those times you are feeling anxious/hyper. You didn't put your history in, but if you're young and haven't experienced 'many' mood episodes, I know you could convince my pdoc to go a trial w/o meds- although he would insist on constant supervision. Despite a checkered history of many hosp for mania and depression, I'm off everything but benzos (and recently an AP) because of pregnancy. But I'm also watched like a hawk. I guess I'm sympathetic to your plight and wish you well- judy


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:super thread:64142
URL: http://www.dr-bob.org/babble/20010522/msgs/64235.html